Results 1 to 9 of 9
low level vicodin addiction
  1. #1
    SickOfVics is offline New Member
    Join Date
    Oct 2013
    Posts
    3

    Default low level vicodin addiction

    Hi,
    I feel stupid posting about this because my addiction is so minor, and has been so for years now - since about 2005. I've needed about about 1 vicodin per day now since then. Is it really possible to be addicted when you are taking so little. Some days though, I do need 2, and of course, now there is no "high" or anything.

    If I don't take the pills I get migraines, joint pains, get really depressed, and nasty with everyone around me. I also find that I have the desire to take more pills, but just haven't let myself because I'm afraid of getting addicted. The thing is, I think I really am addicted.

    I have the greatest excuse to stay on Vicodin, and I get it from my doctor. I have kidney problems and migraines, and am not allowed to take NSAIDS (ibuprofen, aleve). So when I do have pain that tylenol won't work for, I take a Vicodin. So I can go a few days, and whammo, I get pain and stuff and tell myself that I need a Vicodin. Then for several more days I tell myself I need it, just to take the edge off. Vicious cycle.

    I need to quit, and have decided I'm willing to deal with the pain. Does anyone know of any other pain control options besides NSAIDS and opiates? I'd like to have something else I can ask my doctor for. The thing is - my doctors don't really think I have a problem with vicodin because I take so little, but honestly, I often feel fogged out, and am just sick of the ups and downs of it. Also, I hate running out of it, and feeling sooo freaked out about how I'm going to get more.

    I'd really love any feedback you could give me. Sorry if this is too minor to post here.

  2. #2
    SickOfVics is offline New Member
    Join Date
    Oct 2013
    Posts
    3

    Default

    It's now been almost 5 days since my last dose and I have this constant dull headache and my hands feel arthritic. I miss the Vicodin - it helped me deal with things, even if it was a low dose, at least it was somethiing. I could take it and feel energetic and happy. Now I'm just depressed and headachy.

    Because of my other health problems, I take a crapload of pills every day. It seemed easy to take just one more to help me get through the day. I'm wondering if I need more anti-depressants. I just need to get through today without taking a pill. At least I don't have easy access, but then again... :/

  3. #3
    Iwantoff2013 is offline Platinum Member
    Join Date
    Sep 2013
    Location
    So Calif
    Posts
    2,791

    Default

    Hi there. Doesn't sound like you're addicted, but maybe dependent? Those are two very different things. You were taking such a low dose, and if you're on day 5 of no vicodin and no real WD symtoms, that's a good thing. I would discuss all these concerns with your doc and explain how you feel. There are non-narcotic pain meds you can take. Your doc should be able to help you with that. Sorry I'm not much help. I wish you the best!

  4. #4
    Lynnsland is offline Junior Member
    Join Date
    Oct 2013
    Posts
    47

    Default

    I lived on tyl #4 for 3 years for connective tissue disease and migraines. My rheumatologist has me on prednisone. I decided I'd rather live on tyl #4 than take more pred or worse take a new med that is advertised to be known to cause a higher incidence of certain types of cancer. The ball dropped when I fractured my back and pelvis during a fall. I wasn't a narcotic virgin to medicate and I wound up having an 8 hour shift with a novice rn who kept me in absolute misery.
    I kinda think as long as you take it on an irregular basis and don't develop a tolerance then you are ok. It's a well known medication......when you need to escalate your dose? Then you need to talk to your Dr about DMARDS and those are a whole new game that I'm not sure I need to join yet. Best of luck

  5. #5
    SickOfVics is offline New Member
    Join Date
    Oct 2013
    Posts
    3

    Default

    Thanks IWantOff2013, perhaps it is better to look at it more as a dependence than an addiction, but I know that I have used it in the past for its "happy" qualities.
    Also, thanks Lynnsland, for your thoughtful comments. I have avoided prednisone like the plague because I've had to be on high doses of it in the past, and have gone through complete hell. I'd rather be hooked on Vicodin or whatever than deal with that. I'm not too candid with doctors about my struggle with Vicodin because I don't want to be branded drug-seeking and have to deal with people like the novice rn you had to deal with. Still, you do run into those from time to time, regardless
    I am developing a tolerance, and that's why I'm getting concerned. Also, I think the Vicodin is giving me headaches (ironically). I'm going to try to get off of it and see how I feel without it. Right now I'm having a lot of joint pain and general aches and pain. It's day 5 off of the Vic. I think because I haven't gone that long without it in years, the withdrawals were a little delayed. I'm hoping this isn't indicating that I have a joint problem now... we'll see

  6. #6
    Lynnsland is offline Junior Member
    Join Date
    Oct 2013
    Posts
    47

    Default

    I've experimented with taking more norco and found it gives me a whopping migraine. Imitrex works for the migraine but the hour of feeling bad that the imitrex causes stops me from doing anything that causes them in the first place. Take a look at the Thomas Recipe. There are otc supplements that can help with symptoms. My rheumatologist rec a mixture that is called adrenotone, happens to have tyrosine in it. I also tried tryptophan which took some of the edge off. Last month when I ran out of norco, I let it happen, wanted to see where my baseline pain was. I had horrible aches, pain and fatigue. Couldn't get out of bed. It was wd. Went away as soon as I saw my Dr and filled my norco....... My body is addicted. Best of luck

  7. #7
    sufferin is offline New Member
    Join Date
    Dec 2013
    Posts
    1

    Default

    Hi, your story sounds familiar. I myself started at "take one occasionally" and that became daily, then 2 pills per day, and for a few years it was 4-5 per day. I tried the 2x per day, one in the morning, and one in the evening and found that I'd wake up at 3 or 4 am with sweats, anxiety etc.

    I too kept warning myself to keep it under control. The problem is...pretty soon the pills start to become an emotional coping mechanism.

    I don't want to equate my situation with yours, but I can assure you the various internet addiction forums are filled with people that had legitimate needs for occasional break through pain, but with a steady supply, and physiological changes that slowly happen in the brain, it seems inevitable that dependence will at some point cross over into addiction, unless you happen to be profoundly strong willed. I took around 20,000 hydrocodones over the past 12 years; trust me, it sneaks up on you.

    Good luck,

  8. #8
    Canadadrugsunited is offline New Member
    Join Date
    Mar 2014
    Posts
    6

    Default

    I urge you to find support in your friend circle, family and doctors in your area to get your life back and get back on the right track.

    All my best wishes are with you.

  9. #9
    lindenx is offline Member
    Join Date
    Mar 2014
    Posts
    297

    Default

    How are you doing SickOfVics?

Similar Threads

  1. Mild withdrawal from low dosage vicodin?
    By billy5 in forum Need to Talk?
    Replies: 17
    Last Post: 04-11-2009, 04:47 PM
  2. low dose vicodin withdrawal...
    By teenagewristband in forum Featured Conditions
    Replies: 4
    Last Post: 02-21-2008, 03:41 PM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22